BOZI IS A 4 YEAR OLD NEUTERED MALE. HE IS A BAHAMIAN POTCAKE AND WAS ADOPTED AS A PUP FROM THE ABACOS. HE HAD SARCOPTIC MANGE AS A PUP AND WAS CONTINUALLY TREATED WITH IVORMECTIN AND MITABAN DIPS AND IT APPEARED TO HAVE CLEARED UP. HOWEVER, EVERY MAY TO NOVEMBER HE STARTS TO SCRATCH, LOOSE HAIR AND HAS SKIN BUMPS. HE HAS BEEN PUT ON ANTIBIOTICS WHICH CLEARS THE CONDITION BUT IT STARTS TO REAPPEAR WHEN HE HAS FINISHED THE COURSE OF MEDS. HE ALSO GETS EAR PROBLEMS, GOOPY EYES AND HAS THE SMELL OF A MANGY DOG. THE ‘ALLERGY’ COINCIDENTALLY SEEMS TO APPEAR WHEN HE STARTS HIS HEARTUGARD TREATMENT IN THE SPRING. COULD HE BE IVORMECTIN SENSITIVE? WE ARE NOT GETTING TO THE HEART OF THE PROBLEM WITH OUR VET’S TREATMENT. I AM GOING TO TRY TO GET THEM TO DO A SKIN SCRAP THIS WEEK TO SEE IF THEY CAN FIND ANYTHING ELSE. WE HAVE TRIED ALL DIFFERENT KINDS OF FOODS INCLUDING PRESCRIPTION FOODS FROM THE VET AND NATUROPATHIC COMPANIES. ANY SUGGESTIONS. POOR BOZI IS MISERABLE!
Hi. What is Bozi eating? Have you tried delaying the initial Heartgard treatment in the Spring to see if he still becomes itchy? How often do you give the ivermectin, and do you see any change in his itchiness (or anything else) when you do?
HE HAS BEEN EATING TASTE OF THE WILD – SALMON SINCE JULY. NO CHANGE IN THE ITCHINESS. HE HAD HIS FIRST MITABAN DIP 6/08 AND IVOMEC STARTING 7/08 AT .6CC DAILY. HE WAS GIVEN IVOMEC THROUGH DEC. OF 08 AND AGAIN IN 9/09. SINCE THEN THEY HAVE ONLY TREATED HIS SKIN WITH ANTIBIOTICS. AND WHEN THE COURSE IS DONE IT COMES BACK. WE HAVE NOT DELAYED THE HEARTGARD TREATMENT BUT WERE CONSIDERING GETTING A TREATMENT THAT IS GIVEN TO THE DOGS WHO ARE ALLERGIC TO IVORMEC.
I’ve been feeding my dogs with commercial dog foods all their lives but I’ve recently made the switch. I am feeding them raw with fresh veggies and fruits occasionally and I am very pleased with the results.